Advertisement

Journal of Statistical Theory and Practice

, Volume 8, Issue 2, pp 260–282 | Cite as

Analytical-Numeric Formulas for the Probability Density Function of Multivariate Stable and Geo-Stable Distributions

  • Hassan Fallahgoul
  • S. M. Hashemiparast
  • Frank J. Fabozzi
  • L. Klebanov
Article

Abstract

The main problem in applying the multivariate stable and geo-stable distributions is the lack of a closed-form formula for the probability density function. In this article, we provide a solution by using the connection between these two distributions and fractional calculus. The analytical-numeric formulas for the probability density function for these two probability distributions are obtained via three analytic approximation methods—homotopy perturbation method, Adomian decomposition method, and variational iteration method. Finally, the convergent analysis of the applied methods is discussed.

Keywords

Adomian decomposition method Fractional calculus Homotopy perturbation method Multivariate geo-stable distributions Multivariate stable distributions Variational iteration method 

AMS Subject Classification

60E07 44-XX 35-XX 74G10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Abdelrazec, A. H. M. 2008. Adomian decomposition method: Convergence analysis and numerical approximation. PhD dissertation, McMaster University, Hamilton, ON.Google Scholar
  2. Abdul-Hamid, H. 1996. Approximation of multivariate stable densities. PhD dissertation, American University, Washington, DC.Google Scholar
  3. Abdul-Hamid, H. and J. P. Nolan. 1998. Multivariate stable densities as functions of one dimensional projections. J. Multivariate Anal., 67, 80–89.MathSciNetCrossRefGoogle Scholar
  4. Bougoffa, L., M. Al-Haqbani, and R. C. Rach. 2012. A convenient technique for solving integral equations of the first kind by the Adomian decomposition method. Kybernetes, 41, 145–156.MathSciNetCrossRefGoogle Scholar
  5. Byczkowski, T., J. P. Nolan, and B. Rajput. 1993. Approximation of multidimensional stable densities. J. Multivariate Anal., 46, 13–31.MathSciNetCrossRefGoogle Scholar
  6. Cole, K. S., and R. H. Cole. 1941. Dispersion and absorption in dielectrics—I Alternating current characteristics. J. Chem. Phys., 9, 341–352.CrossRefGoogle Scholar
  7. Cole, K. S., and R. H. Cole. 1942. Dispersion and absorption in dielectrics—II Direct current characteristics. J. Chem. Phys., 10, 98–105.CrossRefGoogle Scholar
  8. Davydov, Y., and N. Nagaev. 2002. On two approaches to approximation of multidimensional stable laws. J. Multivariate Anal., 82, 210–239.MathSciNetCrossRefGoogle Scholar
  9. Dominicy, Y., and D. Veredas. 2013. The method of simulated quantiles. J. Econ., 172, 235–247.MathSciNetCrossRefGoogle Scholar
  10. El-Kalla, I. L., 2012. A new approach for solving a class of nonlinear integro-differential equations. Commun. Nonlinear Sci. Numer. Simulation, 17, 4634–4641.MathSciNetCrossRefGoogle Scholar
  11. Elsaid, A. 2010. The variational iteration method for solving Riesz fractional partial differential equations. Comput. Math. Appl., 60, 1940–1947.MathSciNetCrossRefGoogle Scholar
  12. Engel, K. J., and N. Nagel. 2000. One-parameter semigroups for linear evolution equations. Berlin: Springer-Verlag.zbMATHGoogle Scholar
  13. Fallahgoul, H., S. M. Hashemiparast, S. T. Rachev, and F. J. Fabozzi. 2012. Analytic approximation of the pdf of stable and geometric stable distribution, J. Stat. Econ. Methods, 1, 97–123.Google Scholar
  14. Fallahgoul, H., S. M. Hashemiparast, F. J. Fabozzi, and Y. S. Kim. 2013. Multivariate stable distribution and generating densities. App. Math. Lett., 26, 324–329.MathSciNetCrossRefGoogle Scholar
  15. Feller, W. 1966. An introduction to probability theory and its applications: Volume II. New York, John Wiley & Sons.zbMATHGoogle Scholar
  16. He, J. H. 1999a. Homotopy perturbation technique. Comput. Methods in App. Mech. and Eng., 178, 257–262.MathSciNetCrossRefGoogle Scholar
  17. He, J. H. 1999b. Variational iteration method—A kind of non-linear analytical technique: Some examples. Int. J. Non-Linear Mech., 34, 699–708.CrossRefGoogle Scholar
  18. He, J. H. 2000. A coupling method of homotopy technique and perturbation technique for nonlinear problems. Inte. J. Non-Linear Mech., 35, 37–43.CrossRefGoogle Scholar
  19. Jafari, H., and A. Alipoor. 2011. A new method for calculating general Lagrange multiplier in the variational iteration method. Numer. Methods Partial Differential Equations, 27, 996–1001.MathSciNetCrossRefGoogle Scholar
  20. Klebanov, L. B., T. J. Kozubowski, and S. T. Rachev. 2006. Ill-posed problems in probability and stability of random sums. New York, Nova Science Publishers.zbMATHGoogle Scholar
  21. Klebanov, L. B., G. M. Maniya, and I. A. Melamed. 1984. A problem of Zolotarev and analogs of infinitely divisible and stable distributions in a scheme for summing of a random number of random variables. Teor. Veroyatnost. Primenen, 29, 757–760.MathSciNetzbMATHGoogle Scholar
  22. Kozubowski, T. J., and S. T. Rachev. 1999. Multivariate geometric stable laws. J. Comput. Anal. Appli. 1, 349–385.MathSciNetzbMATHGoogle Scholar
  23. Kozubowski, T. J., and S. T. Rachev. 1994. The theory of geometric stable distributions and its use in modeling financial data. Eur. J. Operational Res. 74(2), 310–324.CrossRefGoogle Scholar
  24. Mandelbrot, B. B. 1963. The variation of certain speculative prices. J. Business, 36, 394–419.CrossRefGoogle Scholar
  25. Matsui, M., and I. A. Takemura. 2006. Some improvements in numerical evaluation of symmetric stable density and its derivatives. Communi. Stat. Theory Methods, 35, 149–172.MathSciNetCrossRefGoogle Scholar
  26. McCulloch, J. H. 1997. Measuring tail thickness to estimate the stable index alpha: A critique. J. Business Econ. Stat., 15(1), 74–81.Google Scholar
  27. Menn, C., and S. T. Rachev. 2006. Calibrated FFT-based density approximations for alpha-stable distributions. Comput. Stati. Data Anal. 50, 1891–1904.CrossRefGoogle Scholar
  28. Meerschaert, M. M., D. A. Benson, and B. Bäumer. 1999. Multidimensional advection and fractional dispersion. Phys. Rev. E, 5, 5026–5028.CrossRefGoogle Scholar
  29. Mittnik, S., and S. T. Rachev. 1991. Alternative multivariate stable distributions and their applications to financial modelling. In Stable processes and related topics, ed. S. Cambanis, G. Samorodnitsky, and M. S. Taqqu. Boston, MA, Birkhauser.zbMATHGoogle Scholar
  30. Modarres, R., and N. P., Nolan. 1994. A method for simulating stable random vectors. Comput. Stati. 9, 11–19.MathSciNetzbMATHGoogle Scholar
  31. Momani, S. and Z. Odibat. 2007. Homotopy perturbation method for nonlinear partial differential equations of fractional order, Phys Lett. A, 356, 345–350.MathSciNetCrossRefGoogle Scholar
  32. Nolan, J. P. 1997. Numerical calculation of stable densities and distribution functions. Stochastic Models, 13, 759–774.MathSciNetCrossRefGoogle Scholar
  33. Nolan, J. P. and B. Rajput. 1995. Calculation of multidimensional stable densities. Commun. Stat. Simulation Comput., 24, 551–556.MathSciNetCrossRefGoogle Scholar
  34. Panjer, H. H. 2006. Operational risk modeling analytics. Hoboken, NJ, John Wiley & Sons.CrossRefGoogle Scholar
  35. Pisarenko, V. F., A. Sornette, D., Sornette, and M. V., Rodkin. 2008. Characterization of the tail of the distribution of earthquake magnitudes by combining the GEV and GPD descriptions of extreme value theory. arXiv:0805.1635.Google Scholar
  36. Rachev, S. T., C. Menn, and F.J., Fabozzi, F.J. 2005. Fat tailed and skewed asset return distributions. Hoboken, NJ, John Wiley & Sons.Google Scholar
  37. Rachev, S. and S. T., Mittnik. 2000. Stable Paretian models in finance. NewYork, John Wiley & Sons.zbMATHGoogle Scholar
  38. Samorodnitsky, G., and M. Taqqu. 1994. Stable non-Gaussian random processes. New York, Chapman & Hall.zbMATHGoogle Scholar
  39. Sarabia, J. M., and F. Prieto. 2009. The Pareto-positive stable distribution: A new descriptive model for city size data. Physi. A -Stat. Mech. Appl., 388(19), 4179–4191.CrossRefGoogle Scholar
  40. Sweilam, N. H., M. M. Khader. 2009. Exact solutions of some coupled nonlinear partial differential equations using the homotopy perturbation method. Comput. Math. Appl., 58, 2134–2141.MathSciNetCrossRefGoogle Scholar
  41. Uchaikin, V. V. 2008. Method of fractional derivatives. Ulyanovsk, Russia: Artishok (in Russian).Google Scholar
  42. Van Dijk, H. K., and T. Kloek. 1980. Inferential procedures in stable distributions for class frequency data on incomes. Econometrica, 48(5), 1139–1148.MathSciNetCrossRefGoogle Scholar

Copyright information

© Grace Scientific Publishing 2014

Authors and Affiliations

  • Hassan Fallahgoul
    • 1
  • S. M. Hashemiparast
    • 1
  • Frank J. Fabozzi
    • 2
  • L. Klebanov
    • 3
  1. 1.Department of Mathematics and StatisticsK. N. Toosi University of TechnologyTehranIran
  2. 2.EDHEC School of BusinessNice Cedex 3France
  3. 3.Department of Probability and Mathematical Statistics, Faculty of Mathematics and PhysicsCharles UniversitySokolovskaCzech Republic

Personalised recommendations